Alert archive / North Dakota / Wind Advisories in 2008
Wind Advisory 31, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Dec 2, 2008, 11:11 AM CST for 7 counties in North Dakota. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2008, 11:11 AM CST (17:11 UTC)
- Expired
- Dec 2, 2008, 2:57 PM CST
- In force
- 4 hr
- Issued by
- NWS Grand Forks, ND
Counties Benson County, ND, Cavalier County, ND, Eddy County, ND, Nelson County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 128 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 5.2 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1773 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -151 m²/s²
- 0-3 km storm-relative helicity
- -228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFGF 021711 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1111 AM CST TUE DEC 2 2008 ...STRONG WINDS TO AFFECT THE DEVILS LAKE BASIN AND SURROUNDING AREAS THIS AFTERNOON... .STRONG NORTHWEST WINDS OF 30 TO 35 MPH AND HIGHER GUSTS IN THE WAKE OF A PASSING COLD FRONT WILL AFFECT THE REGION THIS AFTERNOON. WINDS WILL GRADUALLY DIMINISH LATE THIS AFTERNOON. NDZ006-007-014-015-024-026-054-030000- /O.NEW.KFGF.WI.Y.0031.081202T1711Z-081203T0000Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...ADAMS 1111 AM CST TUE DEC 2 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG NORTHWEST WINDS OF 30 TO 35 MPH WITH HIGHER GUSTS WILL AFFECT THE REGION THIS AFTERNOON. THE STRONG WINDS WILL DIMINISH LATE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ VOELKER
1 follow-up statement
000 WWUS73 KFGF 022057 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 257 PM CST TUE DEC 2 2008 ...WINDS DIMINISHING ACROSS THE REGION... .WINDS HAVE DIMINISHED BELOW ADVISORY THRESHOLDS AND WILL CONTINUE TO DIMINISH INTO THE EVENING. NDZ006-007-014-015-024-026-054-022200- /O.CAN.KFGF.WI.Y.0031.000000T0000Z-081203T0000Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...ADAMS 256 PM CST TUE DEC 2 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DIMINISHED BELOW ADVISORY THRESHOLDS. WINDS WILL CONTINUE TO DIMINISH INTO THE EVENING HOURS. $$ VOELKER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Dec 2, 9:45 AM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Dec 2, 9:45 AM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE GRAND FORKS ND 945 AM CST TUE DEC 2 2008 .DISCUSSION... FORECAST CHALLENGE FOR UPDATE CONCERNS TEMPERATURES...WIND POTENTIAL AND PCPN CHANCES. PREFRONTAL TROUGH ACROSS VALLEY REGION WITH LOW LEVEL COLD ADVECTION PUSHING INTO FAR NW FA AT THIS TIME. WITH STEADY RESPECTABLE COLD ADVECTION FROM N-S TODAY FEEL NW AREAS HAVE REACHED THEIR MAX TEMPERATURES AND MOST AREAS WILL SEE A MAXIMA BY NOON EXCEPT FOR FAR SE FA. THIS HANDLED WELL BY CURRENT FORECAST SO ONLY MINOR TWEAKS EXPECTED. NOT VERY IMPRESSED BY PCPN POTENTIAL ESPECIALLY THIS MORNING IN WARM ADVECTION ZONE. CURRENTLY MOISTURE LIMITED TO MID LEVELS AND DRY BLO. RADAR RETURNS OR LACK OF LINING UP WELL WITH DRY COLUMN FROM 280K SURFACE AND 12Z UA PLOTS. SOME LOWER LAYERED RH WORKS INTO FA THIS AFTERNOON FROM N-S HOWEVER BY THEN MID LEVELS DRY AS WAVE PUSHES EAST. WILL TRIM POPS ESPECIALLY ACROSS S HALF OF FA THIS MORNING. WITH COOLING AFTERNOON COLUMN WILL MAINTAIN MENTION OF ALL SNOW EXCEPT FOR FAR SOUTH AS CANADIAN RADAR AND METARS INDICATING SOME PATCHY -SN SO WILL KEEP POPS GOING. LOOKS TO BE A BRIEF PERIOD OF TIME FOR ADVISORY CRITERIA WIND WITH INITIAL SURGE OF COLD ADVECTION HOWEVER UPSTREAM WINDS ALREADY SIMMERING DOWN. FOR NOW WILL NOT ISSUE WIND ADVISORY AS LOOKS TO BE ONLY A FEW HOURS OF MARGINAL WIND AS WINDS ALOFT GRADUALLY DIMINISH FROM MODEL SOUNDINGS. FINALLY WILL MAKE SOME CLOUD TREND ADJUSTMENTS BASED ON CURRENT SATELLITE TRENDS. && .AVIATION... EXPECT SHARP COLD FRONT TO SWEEP ACROSS ALL TAF SITES TODAY. STRONG WEST-NORTHWEST FLOW WILL DEVELOP LATE THIS MORNING AND EARLY AFTERNOON BEHIND THE FRONT WITH SUSTAINED WINDS FROM 20 TO 25 KTS AND FREQUENT GUSTS FROM 25 TO 35 KTS...ESPECIALLY AT KDVL...KGFK... AND KFAR. THERE IS SLIGHT POTENTIAL FOR MIXED PRECIPITATION THIS MORNING ALTHOUGH CONFIDENCE LOW. VFR CEILINGS EXPECTED TO GRADUALLY DROP TO MVFR LATER TODAY WITH THE THREAT FOR LIGHT SNOW AND/OR FLURRIES CONTINUING OVERNIGHT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
Hazardous weather outlook, Dec 2, 6:06 AM CST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 606 AM CST TUE DEC 2 2008 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-031215- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 606 AM CST TUE DEC 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR LIGHT SNOW...MIXED WITH SLEET OR PATCHY FREEZING DRIZZLE ACROSS NORTHWEST MINNESOTA AND THE NORTHERN RED RIVER VALLEY THIS MORNING AS AN ALBERTA CLIPPER MOVES ACROSS SOUTHERN CANADA. ACROSS WEST-CENTRAL MINNESOTA...THE CENTRAL RED RIVER VALLEY AND THE DEVILS LAKE BASIN...THERE IS A SLIGHT CHANCE FOR LIGHT SNOW...MIXED WITH FREEZING RAIN OR PATCHY FREEZING DRIZZLE. A COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON... ALLOWING PRECIPITATION TO CHANGE OVER TO ALL SNOW. ACCUMULATIONS WILL BE MINIMAL. HOWEVER...STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LIGHT SNOW OR FLURRIES WILL CONTINUE ACROSS THE REGION THROUGH THURSDAY WITH MUCH COLDER TEMPERATURES. THE NEXT BEST CHANCE FOR SNOW WILL BE FRIDAY AND FRIDAY NIGHT AS ANOTHER CLIPPER MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ROGERS
Nearby
Wind Advisories in North Dakota, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.